Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Tulsa, OK

May 15, 2022Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 15, 2022, 1:37 PM CDT for Madison County, Washington County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2022, 1:37 PM CDT (18:37 UTC)
Expired
May 15, 2022, 4:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WGUS54 KTSA 151837
FFWTSA
ARC087-143-152130-
/O.NEW.KTSA.FF.W.0019.220515T1837Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
137 PM CDT Sun May 15 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Madison County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 430 PM CDT.

* At 136 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Huntsville...                     St. Paul...
  Hindsville...                     Wesley...
  Kingston...                       Forum...
  Aurora...                         Clifty...
  Boston...                         Withrow Springs State Park...
  Pettigrew...                      Japton...
  Witter...                         Marble...
  Goshen...                         Georgetown...
  Red Star...                       Alabam...
  Crosses...                        Best...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
      3621 9403 3624 9401 3623 9387 3631 9387
      3630 9366 3628 9366 3628 9363 3620 9362
      3619 9358 3616 9359 3615 9355 3613 9355
      3612 9348 3608 9348 3608 9345 3597 9345

FLASH FLOOD...RADAR INDICATED

$$

Lacy
2 follow-up statements
745 
WGUS74 KTSA 152030
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
330 PM CDT Sun May 15 2022

ARC087-143-152130-
/O.CON.KTSA.FF.W.0019.000000T0000Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Washington AR-
330 PM CDT Sun May 15 2022

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MADISON AND NORTHEASTERN WASHINGTON COUNTIES...

At 328 PM CDT, Doppler radar indicated the heavy rain has ended 
across the warned area. Radar estimates between 1 and 3 inches of 
rain fell across the western and southern portion of Madison county 
and far eastern Washington county. Flash flooding may still be 
ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Huntsville...                     St. Paul...
Hindsville...                     Wesley...
Kingston...                       Forum...
Aurora...                         Clifty...
Boston...                         Withrow Springs State Park...
Pettigrew...                      Japton...
Witter...                         Marble...
Goshen...                         Georgetown...
Red Star...                       Alabam...
Crosses...                        Best...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
      3621 9403 3624 9401 3623 9387 3631 9387
      3630 9366 3628 9366 3628 9363 3620 9362
      3619 9358 3616 9359 3615 9355 3613 9355
      3612 9348 3608 9348 3608 9345 3597 9345

FLASH FLOOD...RADAR INDICATED

$$

Lacy
957 
WGUS74 KTSA 152120
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
420 PM CDT Sun May 15 2022

ARC087-143-152130-
/O.EXP.KTSA.FF.W.0019.000000T0000Z-220515T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Washington AR-
420 PM CDT Sun May 15 2022

...THE FLASH FLOOD WARNING FOR MADISON AND NORTHEASTERN WASHINGTON
COUNTIES WILL EXPIRE AT 430 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3595 9349 3588 9352 3576 9352 3587 9395
      3621 9403 3624 9401 3623 9387 3631 9387
      3630 9366 3628 9366 3628 9363 3620 9362
      3619 9358 3616 9359 3615 9355 3613 9355
      3612 9348 3608 9348 3608 9345 3597 9345

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:00 PM CDT, 37 minutes earlier.

Area forecast discussion, May 15, 1:00 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
100 PM CDT Sun May 15 2022

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1115 AM CDT Sun May 15 2022

Modifications to the forecast have been made based on the latest
data. Situation is continually evolving ahead of a cold front
that is draped across KS/MO and the CAMs have had difficulties of
late. An outflow boundary that was draped along the highway 412
corridor early this morning from last night's storms has lifted
north and washing out. Another outflow boundary is pushing south
into far NE OK from the KS storms. Current thinking is that we'll
get more cellular afternoon development along consolidated outflow
ahead of the front with gradual upscale growth into one or more
SE moving clusters into the late afternoon and evening. With a
moderate to highly unstable airmass in place ahead of the
boundaries, the more discrete storms will be capable of very large
hail and damaging winds. If a storm can ride a boundary there
will be potential for a tornado as well. Once storms evolve into
clusters the threat will transition to primarily damaging wind,
with wider swaths of near 70 mph winds possible.

Lacy

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 357 AM CDT Sun May 15 2022

Most of the showers and thunderstorms should exit the area by late
this evening, with low shower and storm chances confined to
southeast Oklahoma and west central Arkansas by late tonight.
After a cooler and less humid day Monday, the heat and humidity
will return Tuesday and especially Wednesday. A few showers and
storms remain possible late Monday night and Tuesday morning across
northeast Oklahoma and northwest Arkansas as the warmer and more
humid air lifts back north into our area.

Wednesday and Thursday look hot and humid. An isolated storm or
two cannot be ruled out during this period, but the chances look
too low to mention. A relatively strong cold front will push into
the area by Friday afternoon bringing another chance of showers
and storms. Unsettled weather will then continue through next
weekend, with shower and thunderstorm chances continuing and
temperatures cooling to below the seasonal averages.

&&

.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Sun May 15 2022

VFR conditions will prevail outside of storm activity into the
evening. MVFR/IFR vsbys possible with any storms that directly
affect terminals. Most confident in the near term over in far NW
AR where tempo IFR was inserted. The latest data suggests some
potential for MVFR cigs behind a cold front late tonight into
Monday morning.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  81  64  86 /  50   0  20  20
FSM   65  83  64  87 /  70   0  20  20
MLC   63  83  65  88 /  60   0  20  20
BVO   57  80  60  86 /  30   0  20  20
FYV   59  81  60  84 /  70   0  20  20
BYV   58  77  57  81 /  70   0  20  20
MKO   60  80  62  85 /  60   0  20  20
MIO   56  77  59  83 /  70   0  20  20
F10   61  80  64  86 /  60   0  20  20
HHW   66  85  66  90 /  50   0  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....05
AVIATION...30
Hazardous weather outlook, May 15, 5:22 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 AM CDT Sun May 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 AM CDT Sun May 15 2022

...SEVERE STORMS EXPECTED TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Around Noon.

	AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered to numerous severe thunderstorms are expected, mainly
this afternoon and early this evening, as a cold front moves south
across the area. Damaging winds up to 70 miles an hour will be the
greatest threat, but large hail and a tornado or two will also be
possible.

Thunderstorms are organizing across southern Nebraska and northern
Kansas early this morning, and these storms are likely to move
southeast, and should be approaching far northeast Oklahoma and
far northwest Arkansas by midday. At least scattered severe storms
are expected to develop this afternoon along the western flank of
this line, and if these storms remain discrete, a more significant
hail and tornado threat may develop. Locally heavy rainfall will
also accompany some of the storms.

The thunderstorms will continue to move southeast with the cold
front, and the severe threat should diminish by mid to late
evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY...High Wind Potential.
FRIDAY and SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Low thunderstorm chances will return late Monday night and Tuesday
morning as a warm front lifts north across the area. A cold front
will move into the area Friday, bringing another chance of
thunderstorms. Unsetttled weather will continue into next weekend,
with storm chances continuing.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 15, 10:43 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     HAIL             1 E ONETA               36.02N 95.70W
05/15/2022  U1.00 INCH       WAGONER            OK   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, May 15, 12:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             3 WNW GOSHEN            36.12N 94.04W
05/15/2022  E0.75 INCH       WASHINGTON         AR   PUBLIC

&&

JDS
Local storm report, May 15, 12:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             3 E SONORA              36.17N 94.03W
05/15/2022  E1.00 INCH       WASHINGTON         AR   TRAINED SPOTTER

&&

JDS
Local storm report, May 15, 12:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     1 SSE BENTONVILLE       36.36N 94.20W
05/15/2022                   BENTON             AR   PUBLIC

            REPORT OF TREE LIMBS, UP TO ONE INCH IN
            DIAMETER BROKEN BY THUNDERSTORM WINDS.

&&

JDS
Local storm report, May 15, 1:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             HOLIDAY ISLAND          36.48N 93.73W
05/15/2022  E1.00 INCH       CARROLL            AR   PUBLIC

            SOCIAL MEDIA REPORT OF 1 INCH HAIL IN
            HOLIDAY ISLAND.

&&

JDS
Local storm report, May 15, 1:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             2 ESE MONTE NE          36.28N 94.06W
05/15/2022  E0.88 INCH       BENTON             AR   TRAINED SPOTTER

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison49 min
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison34 min
May 14, 7:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
May 14, 8:14 PM CDTSpecial Weather StatementTSAMadison31 min
May 14, 9:02 PM CDTSpecial Weather StatementTSAWashington28 min
May 14, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington43 min
May 14, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Washington47 min
May 15, 3:44 AM CDTSpecial Weather StatementTSABenton31 min
May 15, 11:59 AM CDTSevere Thunderstorm WarningTSACarroll, Madison61 min
May 15, 12:20 PM CDTSevere Thunderstorm WarningTSACarroll, Madison55 min
May 15, 12:26 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington64 min
May 15, 12:47 PM CDTSevere Thunderstorm WarningTSAMadison, Washington58 min
May 15, 12:50 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
May 15, 1:08 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
May 15, 1:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington64 min
May 15, 2:07 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan18 hr
May 15, 2:15 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin47 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSAWashington37 min
May 15, 3:10 PM CDTSevere Thunderstorm WarningTSACrawford, Washington65 min
May 15, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin, Sebastian53 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSACrawford, Washington39 min
May 15, 6:54 PM CDTSpecial Weather StatementTSAWashington66 min

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.